Reversible Worsening of Psychosis Due to Benzydamine in a Schizoaffective Young Girl Who is Already Under Treatment with Antipsychotics


Doksat M. K.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.19, ss.279-284, 2009 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 19 Konu: 3
  • Basım Tarihi: 2009
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.279-284

Özet

Benzydamine, available as the hydrochloride form, is an anti-inflammatory drug providing both rapid and extended pain relief in many painful inflammatory conditions, In oral dosages of 500 mg to 3000 mg it is a "deliriant" and CNS stimulant, popular in Poland and Brazil. In Brazil it is so popular that many people use it for recreational purposes. A person in a "benzydamine trip" may experience a feeling of well-being, euphoria and in higher doses hallucinations, paranoia, dry mouth and convulsions may also be experienced. In dosages of 750 mg to 2000-3000 mg benzydamine is a hallucinogen and CNS stimulant. These "triply" effects may be observed in poisoning or accidental or "on purpose" overdose cases also, hallucinosis (i.e. ego-dystonic hallucinations) is typical in such cases and generally remits spontaneously in 2 to 3 days after cessation of the drug even in children.